MAUDE Adverse Event Report: ANIKA THERAPEUTICS INC MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA THERAPEUTICS INC MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Model Number 690-016
Health Effect - Clinical Code Pain (1994)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device was not returned to the manufacturing plant for evaluation.Evaluation into the device manufacturing records do not show any non-conformances or trend that would show a temporal association between the device and the reported event.A supplemental report will be submitted up receipt of new and relevant information.
 
Event or Problem Description
Medwatch mw5098536 was forwarded to anika therapeutics by the fda.The patient reported that during a monovisc injection, the patient experienced pressure and pain.Patient continued experiencing pain weeks after the injection.The patient returned back to the physician and received an mri which showed that the patient had a stress fracture in the right knee.No additional information was provided to the manufacturer.
 
Additional Manufacturer Narrative
The reported event is not confirmed.The manufacturer solicited additional information.The reported device was not returned to the manufacturing plant for evaluation.The lot number was not provided.Evaluation into the device records do not show any previously reported events or trend that would show a temporal association between the device and the reported event.The manufacturer will track and monitor the reported event.A supplemental report will be submitted up receipt of new and relevant information.
 
Event or Problem Description
See h10 for additional information.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS INC
32 wiggins ave
bedford MA 01730
MDR Report Key11680464
Report Number3007093114-2021-00007
Device Sequence Number19604162
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number690-016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;